Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Continuous period after using contraceptive pill, thyroid problem - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   hi
Doctor :   how can i help you?
User :   HI Doctor
Doctor :   You may get disconnected due to a tech prob
Doctor :   if that happens i'll call you back
User :   Actually I have a gyaenic problem
Doctor :   pls go ahead with your problem/ quer
Doctor :   ok
Doctor :   pls go on
Doctor :   r u thr ?
User :   I am married. I have started taking femilon tablet
User :   its a contraceptive pill
Doctor :   ok
User :   my doctor asked me to start it frm day 1 of my period
Doctor :   Are you having any problem with the pill?
User :   i did the same thing
Doctor :   ok
User :   after that my period should get over within5-6 days
User :   but this time it coninued
Doctor :   ok
User :   even after 6 days
Doctor :   for how long?
User :   i got scared and stop taking the pill
User :   then I again visited my doctor
Doctor :   oh ok.
User :   she said as I have stopped taking pill my perods will come again
Doctor :   yes
User :   that means its not going to stop for few more days
User :   it is very heavy as well
User :   now again i m scared
Doctor :   How old are you?
User :   26yrs
Doctor :   Do you have any other health problems?
User :   like what?
Doctor :   like thyroid/ anything else?
User :   i had it earlier it seems
Doctor :   ok
User :   actually when I was small
Doctor :   did you have hypothyroidism?
User :   one of the doc asked me to do T3, T4 ,TSH tests
Doctor :   that is decreased or low thyroid problem?
User :   and these tests were +ve
Doctor :   ok
Doctor :   when was this?
User :   but now i did these tests again 7 months back
User :   and everything is normal
Doctor :   were you on any medication when you got the tests done the second time?
User :   even i have got ultrasound done as well...that is again normal
User :   no
User :   i stopped taking those thyroid medicines long back
User :   some 7-8yrs back
Doctor :   ok
Doctor :   How many years did you take the medcines for?
User :   i guess almost 1-1.5 yrs
Doctor :   Ok.
Doctor :   AAAAAAA you need to get your tests repeated- only the TSH should be enough
User :   ok
User :   my worry is taking femilon and stopping it in between will cause any harm?
Doctor :   you also need to consult a physician for treatment if required
Doctor :   for the thyroid prob- if there is any
User :   ok
Doctor :   no stopping an OCP will not cause any harm- it
Doctor :   will only not protect you from getting pregnant
User :   for how long this cycle will be continue ?
Doctor :   how many days have you had bleeding this time?
User :   before stop taking femilon it was almost 9 days
User :   after that 4 days
Doctor :   when is your next period due?
User :   that means frm past 13days it is continue
User :   17th of feb
Doctor :   are you still bleeding now?
User :   yes
Doctor :   is it just spotting now/ still bleeding?
User :   no its bleeding
User :   though it has reduced
Doctor :   ok
Doctor :   Try not to worry too much about it
Doctor :   take your mind off it and relax- it should stop soon
Doctor :   get your test repaeated
Doctor :   and eat well/ take rest because
Doctor :   you have had this bleeding for some time
Doctor :   it should stop in the next 3-5 days
User :   ok
User :   as I already have enough bleeding this month....and as my next due date is 17th ...will it come on 17th or it will get delayed
Doctor :   it may be a little delayed
User :   ok
User :   one last question
Doctor :   you will need to start the OCp- if you decide to take it
Doctor :   from the next period
Doctor :   go ahead
User :   in case if my thyroid test is +ve ...should I take femilon or shouldnt?
Doctor :   there is usually no prob
Doctor :   with taking
Doctor :   it
Doctor :   but if your TSH is high
Doctor :   yopu need to be taking your thyroid medication regularly
Doctor :   and never stop it- unless adv by your doctor
User :   okwhen i did it last time it was 2.16
Doctor :   ok
Doctor :   pls repeat the test when you nhave time and see a physician
User :   sure
Doctor :   once you do that'
Doctor :   Is there anything else I can help you with?
User :   next time when i start taking femilon if again I have same problem of extra bleeding what needs to be done?
Doctor :   cont the tablet
User :   ok
Doctor :   and discuss with your gyneac abt changing it- if you have trbl again
User :   ok
User :   Thanks a lot Doctor
Doctor :   you are welcome; thanks for consulting HC magic, bye for now

Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor